Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 3, 2016, 5:58 PM CDT for Lamar County, Alabama. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2016, 5:58 PM CDT (22:58 UTC)
- Expired
- Aug 3, 2016, 7:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Birmingham, AL
County Lamar County, AL
The radar
The Columbus AFB radar (KGWX), 28 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 248 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
890
WWUS84 KBMX 032258
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
558 PM CDT WED AUG 3 2016
ALZ012-040000-
LAMAR AL-
558 PM CDT WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR COUNTY UNTIL 700
PM CDT...
AT 558 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BEDFORD...OR NEAR SULLIGENT...MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VERNON...SULLIGENT...MILLPORT...KENNEDY...LAMAR COUNTY AIRPORT...
BEDFORD...GATTMAN...MELBORNE...LAMAR COUNTY PUBLIC LAKE...
STAR AND HIGHTOGY.
LAT...LON 3389 8823 3389 8811 3355 8795 3353 8795
3354 8828
TIME...MOT...LOC 2258Z 359DEG 11KT 3382 8820
$$
08What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:56 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 3, 2:56 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 256 PM CDT WED AUG 3 2016 .DISCUSSION... Large upper level ridge across much of the southern CONUS will continue to be our main weather influence over the next seven day forecast period. This will mean a largely mesoscale driven, diurnally forced, forecast each day. This weather pattern is hard to pin down precipitation details more than a couple days out. There appears to be one shortwave trough that scoots across the Ohio Valley tomorrow afternoon, which could conceivably bring a small enhancement of rain chances to our northern counties. But I think that shortwave will be far enough away to not have any direct influence at all. Beyond tomorrow, I plan on trending the forecast to largely towards climo, which is actually pretty hard to beat in predominantly mesoscale summer convective pattern such as this. I really don't seen anything obvious (precipitation-wise) coming our way until at least the middle of next week. Will need to continue to monitor heat and humidity levels on a day to day basis as well, and will continue to mention the elevated heat in the HWO. /61/ && .AVIATION... 18Z TAF Discussion. Scattered storms and showers are currently in the KASN a KANB area and heading southward. Daytime heating and high dewpoints will give rise to widely scattered convection for all sites this afternoon and early evening. However, VFR conditions will persist today and tonight for all sites. Winds, outside of thunderstorms, will remain out of the north, but will become more variable later this evening. Tomorrow morning another round of fog is expected for KANB, KASN, KMGM, and KTOI due to the rain. 92 && .FIRE WEATHER... Generally scattered showers and thunderstorms are expected through the week with highs in the lower to middle 90s. Surface winds will be less than 10 mph through the week with some directional variations, but a northerly or westerly component will be the dominant direction. Since surface dew points are high, there are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 72 94 72 93 72 / 20 40 30 30 20 Anniston 73 93 74 92 73 / 10 40 30 30 20 Birmingham 75 95 76 95 75 / 20 40 20 30 20 Tuscaloosa 75 96 75 97 75 / 30 40 20 30 20 Calera 75 95 75 95 75 / 20 40 30 30 20 Auburn 74 93 74 92 74 / 20 50 30 40 20 Montgomery 76 97 76 96 75 / 20 50 30 30 20 Troy 73 93 74 94 73 / 30 50 30 40 20 && .BMX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM CDT this evening For the following counties: Autauga...Barbour...Bibb...Bullock...Chilton...Coosa... Dallas...Elmore...Fayette...Greene...Hale...Jefferson...Lamar... Lowndes...Macon...Marengo...Marion...Montgomery...Perry... Pickens...Pike...Russell...Shelby...Sumter...Tuscaloosa... Walker...Winston. &&
Hazardous weather outlook, Aug 3, 8:00 AM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 800 AM CDT WED AUG 3 2016 ALZ011>015-017>050-041600- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 800 AM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. HEAT INDICES WILL RANGE FROM 105 TO 109 DEGREES TODAY. THE AREA OF CONCERN WILL BE WEST OF A LINE FROM PHENIX CITY TO BIRMINGHAM TO DOUBLE SPRINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE THAT HEAT INDICES REACH 105 DEGREES OR HIGHER ON EACH AFTERNOON THROUGH SUNDAY. THE AREA OF CONCERN IS ROUGHLY ALONG AND WEST OF A LINE FROM PHENIX CITY TO BIRMINGHAM TO DOUBLE SPRINGS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED.
In the hours before
Special weather statement, Aug 3, 5:58 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
558 PM CDT WED AUG 3 2016
ALZ012-040000-
LAMAR AL-
558 PM CDT WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR COUNTY UNTIL 700
PM CDT...
AT 558 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BEDFORD...OR NEAR SULLIGENT...MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VERNON...SULLIGENT...MILLPORT...KENNEDY...LAMAR COUNTY AIRPORT...
BEDFORD...GATTMAN...MELBORNE...LAMAR COUNTY PUBLIC LAKE...
STAR AND HIGHTOGY.
LAT...LON 3389 8823 3389 8811 3355 8795 3353 8795
3354 8828
TIME...MOT...LOC 2258Z 359DEG 11KT 3382 8820
08The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:39 AM CDT | Heat Advisory | BMX | Autauga, Barbour, Bibb, Bullock, Chilton, Coosa and 21 more | 17 hr |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.